Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 19, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 29, 2011, 3:53 AM CDT for 10 counties in Texas. It took effect at May 29, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 3:53 AM CDT (08:53 UTC)
- In effect from
- May 29, 2011, 10:00 AM CDT
- Expired
- May 29, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 40 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -521 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WWUS74 KCRP 290853 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 353 AM CDT SUN MAY 29 2011 ...WIND ADVISORY IN EFFECT FOR THE SOUTH TEXAS COASTAL PLAINS TODAY... .THE COMBINATION OF LOW PRESSURE ACROSS WESTERN TEXAS AND NORTHERN MEXICO AND HIGH PRESSURE ACROSS THE NORTHERN GULF COAST WILL PROVIDE WINDY CONDITIONS ACROSS SOUTH TEXAS TODAY. WINDS WILL INCREASE RAPIDLY AS TEMPERATURES RISE THIS MORNING AND WILL REMAIN HIGH THROUGH THE AFTERNOON BEFORE DECREASING IN THE EVENING WITH LOSS OF DAYTIME HEATING. TXZ231>234-240>244-246-300000- /O.NEW.KCRP.WI.Y.0019.110529T1500Z-110530T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-REFUGIO- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO...ALICE... ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...REFUGIO...WOODSBORO 353 AM CDT SUN MAY 29 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS APPROACHING 40 MPH BY MID TO LATE MORNING TODAY. WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON HOURS BEFORE DECREASING THROUGH THE EVENING WITH THE LOSS OF DAYTIME HEATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 11:42 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 28, 11:42 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1142 PM CDT SAT MAY 28 2011
.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.
&&
.AVIATION...SATELLITE IMAGERY INDICATES A WIDE EXPANSE OF MVFR
STRATUS MOVING/DEVELOPING NWD ACROSS THE WESTERN GULF. THIS IS
INDICATIVE OF A SLIGHTLY DEEPER BOUNDARY LAYER MOISTURE DEPTH
WHICH HAD BEEN PROGGED BY THE SHORT-RANGE MODELS SINCE YDA. AS A
RESULT...EXPECT A RAPID DEVELOPMENT OF STRATUS THROUGH 13Z ACROSS
MOST OF SOUTH TX. THERE WL EVEN BE SOME PATCHY IFR CEILINGS...
MAINLY ALONG A VCT TO ALI CORRIDOR. A LIFTING/DISSIPATION OF
CEILINGS WL ENSUE AFTER 14Z. BY 17Z...MOST AREAS WL BE IN THE VFR
RANGE EXCEPT ALONG THE IMMEDIATE COAST WHERE MVFR CEILINGS WL LKLY
PERSIST THROUGH MOST OF THE DAY. ANOTHER WINDY DAY IS EXPECTED ON
SUNDAY AS THE GRADIENT BECOMES EVEN STRONGER THAN ON SATURDAY.
WIND GUSTS BETWEEN 30 AND 35 KT WL BE QUITE COMMON. MVFR STRATUS
WL LKLY DEVELOP EVEN QUICKER INLAND ON SUNDAY WITH MOST OF THE
COASTAL BEND ENGULFED BY STRATUS BY 02Z TMW.
&&
.PREV DISCUSSION... /ISSUED 939 PM CDT SAT MAY 28 2011/
DISCUSSION...DEBRIS HIGH CLOUDS WL CONTINUE TO DISSIPATE TNT FROM
EARLIER ISOLATED MEXICAN CONVECTION. MEANWHILE...LOW STRATUS
EVIDENT ACROSS THE NW GULF WL BE IMPACTING THE CWA TNT. THE
FORECASTING SOUNDINGS INDICATING AN INCREASE IN MOISTURE DEPTH
TNT. AS A RESULT...WL GO WITH CONDITIONS BECOMING MOSTLY CLOUDY
AFTER MIDNIGHT. THE CLOUDS ALONG WITH THE WINDS WL KEEP TEMPS VERY
WARM TNT.
MARINE...DECIDED TO CANCEL THE SCA FOR THE BAYS BASED UPON THE
LATEST TRENDS. ALSO...THE LOW LVL LAPSE RATES ARE EXPECTED TO
REMAIN LOW TNT AND SO WINDS WL LKLY HAVE A HARD TIME SUSTAINING
SCA CRITERIA ALL NIGHT OVER THE BAYS. ON THE OTHER HAND...EXPECT THE
SCA CONDITIONS TO PERSIST ALL NIGHT OVER THE REMAINDER OF THE
WATERS. SEAS WL FLIRT WITH 7 FT ALL NIGHT OVER THE OPEN WATERS.
FIRE WEATHER...CANCELLED THE LAST HOUR OF THE RFW FOR THE BRUSH
COUNTRY FOR TNT. OTHERWISE...EXPECT ANOTHER RED FLAG DAY FOR
SUNDAY ACROSS THE FAR WESTERN TWO COUNTIES GIVEN THE STRONG WIND GUSTS
AND CRITICALLY LOW AFTN HUMIDITIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 92 79 93 76 / 0 0 0 10 10
VICTORIA 76 92 76 94 75 / 0 0 0 10 10
LAREDO 80 108 82 105 81 / 0 0 0 10 10
ALICE 76 96 76 97 76 / 0 0 0 10 10
ROCKPORT 80 89 81 88 79 / 0 0 0 10 10
COTULLA 76 102 77 100 76 / 0 0 0 10 10
KINGSVILLE 77 94 77 93 75 / 0 0 0 10 10
NAVY CORPUS 79 88 80 88 78 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 2 PM TO 8 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: LA SALLE...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 7 AM CDT MONDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
&&
MBHazardous weather outlook, May 28, 3:52 PM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 352 PM CDT SAT MAY 28 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 352 PM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY REMAIN IN EFFECT FOR WEBB COUNTY UNTIL 8 PM THIS EVENING...WHERE HEAT INDEX READING OF 110 TO 115 DEGREES WILL CONTINUE. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE COASTAL BEND AND VICTORIA CROSSROADS THROUGH 7 PM...WHERE SOUTHEAST WINDS ARE GUSTING TO 35 TO 40 MPH. SMALL CRAFT ADVISORIES FOR WINDS OF 20 TO 25 KNOTS AND SEAS 6 TO 9 FEET ARE IN EFFECT FOR THE BAYS AND GULF WATERS THROUGH MEMORIAL DAY. THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ARE AREA BEACHES TODAY. A RED FLAG WARNING IS IN EFFECT FOR THE BRUSH COUNTRY AND RIO GRANDE PLAINS UNTIL 9 PM. THE COMBINATION OF WINDY CONDITIONS AND LOW RELATIVE HUMIDITY RANGING BETWEEN 20 AND 30 PERCENT IS PRODUCING A CRITICAL FIRE DANGER THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES ON SUNDAY. ELEVATED AFTERNOON HEAT INDICES FROM 105 TO AROUND 110 DEGREES ARE EXPECTED SUNDAY THROUGH TUESDAY...MAINLY MAIN ACROSS THE WESTERN BRUSH COUNTRY AND ALONG THE RIO GRANDE. SMALL CRAFT ADVISORIES FOR WINDS OF 20 TO 25 KNOTS AND SEAS 6 TO 9 FEET ARE IN EFFECT FOR THE BAYS AND GULF WATERS THROUGH MEMORIAL DAY. CRITICAL FIRE DANGER CONDITIONS ARE EXPECTED ON SUNDAY ACROSS THE RIO GRANDE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:15 PM CDT | Small Craft Advisory | CRP | 56 hr | |
| May 29, 6:11 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 40 hr |
| May 29, 3:15 PM CDT | Red Flag Warning | CRP | La Salle, Webb | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.